Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 239, NWS Hastings, NE

July 10, 2014Dawson County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jul 10, 2014, 1:30 AM CDT for Dawson County, Nebraska. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2014, 1:30 AM CDT (06:30 UTC)
Expired
Jul 10, 2014, 2:15 AM CDT
In force
45 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Dawson County, NE

The radar

The North Platte radar (KLNX), 118 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 1:40 AM CDTHAIL 1.5Gothenburg, NEWIND GUSTS TO 60 MPH ALSO REPORTED. TIME ADJUSTED 10 MINUTES EARLIER FROM ORIGINAL REPORT BASED ON RADAR DATA AND ANOTHER REPORT.
Jul 10, 1:50 AM CDTHAIL 1.5Gothenburg, NEWIND GUSTS TO 60 MPH ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 5:42 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 6.5 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
3778 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WUUS53 KGID 100630
SVRGID
NEC047-100715-
/O.NEW.KGID.SV.W.0239.140710T0630Z-140710T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
130 AM CDT THU JUL 10 2014

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 215 AM CDT

* AT 130 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
  OF GOTHENBURG...OR 23 MILES NORTHWEST OF LEXINGTON...MOVING
  SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COZAD...GOTHENBURG AND WILLOW ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4103 10023 4105 10019 4105 9996 4082 9977
      4078 10022
TIME...MOT...LOC 0630Z 330DEG 25KT 4101 10008 

HAIL...1.00IN
WIND...60MPH

$$

ROSSI
1 follow-up statement
998 
WWUS53 KGID 100657 RRA
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
157 AM CDT THU JUL 10 2014

NEC047-100715-
/O.CON.KGID.SV.W.0239.000000T0000Z-140710T0715Z/
DAWSON NE-
157 AM CDT THU JUL 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHWESTERN DAWSON COUNTY...

AT 157 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COZAD...OR 11
MILES WEST OF LEXINGTON...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COZAD...GOTHENBURG AND WILLOW ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4093 10023 4105 9996 4082 9977 4078 10022
TIME...MOT...LOC 0657Z 330DEG 25KT 4084 9995 

HAIL...1.00IN
WIND...60MPH

$$

ROSSI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:23 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 10, 12:23 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1223 AM CDT THU JUL 10 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 341 PM CDT WED JUL 9 2014

THE BIG ISSUE FOR THE SHORT TERM WILL BE ASSESSING THE CHANCE FOR
SEVERE SEVERE WEATHER THIS AFTERNOON THROUGH OVERNIGHT.

UPPER LEVEL FLOW IS NORTHWEST AS WE WILL BE NEAR THE NORTHEAST SIDE
OF A DEAMPLIFYING RIDGE OVER THE CENTRAL AND SOUTHERN ROCKIES.
SMALL IMPULSES WILL MAKE THEIR WAY THROUGH THE CWA THIS AFTERNOON
AND NIGHT. MEANWHILE...A LOW-LEVEL JET WILL DEVELOP WITH ITS AXIS
MORE THAN LIKELY WEST OF THE CWA...NOT HEADING EAST INTO THE CWA
UNTIL MAINLY THE OVERNIGHT HOURS.

THE LIMITING FACTOR FOR ANY SEVERE WEATHER THIS AFTERNOON INTO NIGHT
TIME WILL BE INSTABILITY. THERE IS AND WILL BE PLENTY OF DEEP LAYER
SHEAR...BETWEEN 40 AND 50 KTS. IT SEEMS THAT WE ARE STRUGGLING TO
REACH MUCH MORE THAN 1000 J/KG OF CAPE IN CENTRAL AND EASTERN
AREAS...BUT OUR FAR WEST MIGHT GET INTO THE REALM OF 1500 TO 2000
J/KG. SOME CONVECTION HAS FIRED OVER THE LBF CWA AND HAS PROMPTED
SOME WARNINGS...BUT STORMS FIZZLE AS THEY GET CLOSE TO OUR CWA. AS
THE LOW-LEVEL JET DEVELOPS TONIGHT...THIS COULD HELP CONVECTION KEEP
GOING AND WILL GIVE US A GOOD SHOT OF RAIN TONIGHT AS IT MOVES EAST
INTO OUR AREA. MID-LEVEL INSTABILITY WILL BE LIMITED...SO WE ARE
LOOKING AT A MARGINAL SEVERE EVENT...IF ANY SEVERE WEATHER OCCURS.

ENSEMBLES POINT TOWARD MEASURABLE RAIN TONIGHT AND I HAVE INCREASED
CHANCES OF RAIN ALONG WITH AMOUNTS OF RAIN COMPARED TO THE PREVIOUS
FORECAST. THE LOW-LEVEL JET AXIS LOOKS A LITTLE SLUGGISH TO GET OUT
OF HERE IN THE MORNING AND I HAVE HELD ON TO CONSIDERABLE CHANCES OF
RAIN FOR THE MORNING...ESPECIALLY EAST/SOUTHEAST. THE AFTERNOON
LOOKS DRY...ESPECIALLY FROM SUBSIDENCE JUST BEHIND THE EXPECTED
EXITING CONVECTION. MADE ONLY MINOR CHANGES TO
TEMPERATURES...DEWPOINTS...WIND...AND SKY COVER.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 341 PM CDT WED JUL 9 2014

THE PATTERN IN THE LONG TERM REMAINS FAIRLY CONSISTENT WITH TRENDS
RECENTLY AS THE LARGE UPPER LEVEL RIDGE BEGINS TO RETROGRADE BACK
WEST...ACROSS THE DESERT SOUTHWEST WHILE A TROUGH IS SITUATED ACROSS
THE GREAT LAKES ONTARIO REGION. THIS SETUP LEADS TO NORTHWESTERLY
FLOW ALOFT FOR THE CENTRAL PLAINS AND THUS NUMEROUS PERTURBATIONS
SLIDING ACROSS THE REGION FUELING MULTIPLE CHANCES FOR SHOWERS AND
THUNDERSTORMS.

THATS EXACTLY WHAT WE CAN EXPECT IN THE LONG TERM WITH THUNDERSTORM
CHANCES POPPING UP EVERY OTHER DAY TO EVERY COUPLE OF DAYS. STARTING
OFF FRIDAY...ONE OF THOSE DISTUBANCES IN COMBINATION WITH A WEAK
SURFACE LOW WILL DRAG A COLD FRONT ACROSS THE OUTLOOK AREA. ALTHOUGH
IT REMAINS TO BE SEEN JUST HOW FAR SOUTH THIS FRONT WILL SAG...SOME
MODELS INDICATE MUCH OF SOUTH CENTRAL NEBRASKA COULD BE NORTH OF
THIS FRONT BY MID AFTERNOON...POSSIBLY SIGNALING SLIGHTLY COOLER
TEMPERATURES IN THE 80S ACROSS NEBRASKA VERSUS UPPER 90S TO NEAR 100
ACROSS KANSAS. SATURDAY SHOULD BE SLIGHTLY COOLER WITH MORE CLOUD
COVER AND INCREASED CHANCES FOR PRECIPITATION.

TRENDS CONTINUE INTO THE WORKWEEK WITH ON AND OFF CHANCES FOR
PRECIPITATION AND CLIMBING INTO THE 80S TO LOW 90S MOST DAYS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1219 AM CDT THU JUL 10 2014

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH
THE TERMINAL FOR A COUPLE MORE HOURS. WILL NEED TO KEEP AN EYE ON
THE KEAR TERMINAL IF THE THUNDERSTORMS TO THE WEST WILL GET INTO
THE TERMINAL. AT THIS TIME EXPECT THEM TO STAY TO THE WEST. CLOUDS
WILL GRADUALLY MOVE DIMINISH AROUND SUNRISE THEN INCREASE AGAIN
LATER TODAY. VFR CEILINGS ARE EXPECTED.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...HEINLEIN
LONG TERM...SALTZMAN
AVIATION...JCB
Hazardous weather outlook, Jul 9, 5:58 PM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
558 PM CDT WED JUL 9 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
101200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
558 PM CDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A GOOD CHANCE OF THUNDERSTORMS THROUGH TONIGHT. SOME OF
THESE THUNDERSTORMS COULD BE SEVERE. THE MAIN THREATS WILL BE HAIL
AND WIND. HAIL NEAR GOLF BALL SIZE AND WIND GUSTS NEAR 60 MPH WILL
BE POSSIBLE WITH THE SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FROM THURSDAY MORNING THROUGH NEXT TUESDAY...CHANCES FOR SPOTTY
THUNDERSTORMS EXIST FOR PORTIONS OF THE OUTLOOK AREA THROUGHOUT
THIS PERIOD. AT THIS TIME...PREDICTABILITY IS TOO LOW TO IDENTIFY
ANY KIND OF ORGANIZED SEVERE WEATHER THREAT WITH REGARD TO THE
TIMING...LOCATION...AND INTENSITY OF POTENTIAL THUNDERSTORM
ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HEINLEIN/SALTZMAN/HALBLAUB

In the hours before

Local storm report, Jul 9, 11:32 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1132 PM CDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     6 E KEARNEY             40.70N 98.97W
07/09/2014                   BUFFALO            NE   PUBLIC

            THE TOP OF A GRAIN BIN BLOWN OFF. VINYL SIDING PARTIALLY
            BLOWN OFF ONE OUTSIDE WALL OF A HOME. LARGE TREE BRANCH
            SNAPPED OFF MID-WAY UP THE TREE. USED TIME FROM NEARBY
            AWOS AT EAR AIRPORT.

&&

HALBLAUB
Local storm report, Jul 9, 11:42 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1142 PM CDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             4 N ARCADIA             41.48N 99.13W
07/09/2014  M1.50 INCH       VALLEY             NE   TRAINED SPOTTER

0528 PM     HAIL             ARCADIA                 41.42N 99.13W
07/09/2014  E1.50 INCH       VALLEY             NE   TRAINED SPOTTER

            LARGEST HAIL BTWN 1 AND 1.5 INCHES. LASTED ROUGHLY 5 MIN.
            TIME EST FM RADAR.

0530 PM     HAIL             6 NW LOUP CITY          41.34N 99.05W
07/09/2014  E1.75 INCH       SHERMAN            NE   PUBLIC

            QUARTER TO GOLF BALL SIZE

0546 PM     HAIL             1 NW LOUP CITY          41.29N 98.98W
07/09/2014  E1.00 INCH       SHERMAN            NE   911 CALL CENTER

            AT THE GOLF COURSE

0547 PM     HAIL             1 N LOUP CITY           41.29N 98.97W
07/09/2014  E1.50 INCH       SHERMAN            NE   TRAINED SPOTTER

0549 PM     HAIL             3 NW LOUP CITY          41.31N 99.01W
07/09/2014  E1.00 INCH       SHERMAN            NE   PUBLIC

            HAIL COVERING THE GROUND. REPORT RELAYED BY KSNB-TV. TIME
            EST FM RADAR.

0619 PM     HAIL             RAVENNA                 41.03N 98.91W
07/09/2014  E1.50 INCH       BUFFALO            NE   PUBLIC

            RCVD PHOTO VIA FACEBOOK OF HAIL AS WELL AS EXTENSIVE
            DAMAGE TO VINYL SIDING ON ENTIRE BACK SIDE OF ONE HOME.
            TIME EST FM RADAR.

0619 PM     HAIL             RAVENNA                 41.03N 98.91W
07/09/2014  E1.25 INCH       BUFFALO            NE   TRAINED SPOTTER

            3 WINDOWS BROKEN FROM HAIL. TIME EST FM RADAR.

0619 PM     HAIL             RAVENNA                 41.03N 98.91W
07/09/2014  E1.75 INCH       BUFFALO            NE   TRAINED SPOTTER

            TIME EST FM RADAR.

0640 PM     HAIL             6 NW GIBBON             40.81N 98.93W
07/09/2014  E0.75 INCH       BUFFALO            NE   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL COMPLETELY COVERING THE GROUND.
            TIME EST FM RADAR.

0649 PM     TSTM WND DMG     GIBBON                  40.75N 98.84W
07/09/2014                   BUFFALO            NE   TRAINED SPOTTER

            EXTENSIVE DAMAGE TO CORN E OF TOWN. 8 FEET STALKS MADE
            BARE AND CHOPPED DOWN TO 3-4 FT. A LARGE TREE BRANCH 8
            INCHES IN DIAMETER AND 20 FT LONG WAS SNAPPED OFF AND
            LAYING ACRS HWY 30. ANOTHER NEARBY TREE 12 INCHES IN
            DIAMETER SNAPPED OFF 3 FT ABOVE THE GROUND. TIME EST FM
            RADAR.

0651 PM     TSTM WND DMG     7 E KEARNEY             40.70N 98.95W
07/09/2014                   BUFFALO            NE   AMATEUR RADIO

            LARGE TREE LIMB DOWN IN DRIVEWAY. AT LEAST 12 INCHES IN
            DIAMETER. TIME EST FM RADAR. THIS DAMAGE WAS ASSOCIATED
            FROM STRONG OUTFLOW FROM THE TSTM THAT DID NOT DIRECTLY
            MOVE OVER THIS LOCATION.

0651 PM     HAIL             ORD                     41.60N 98.93W
07/09/2014  E1.00 INCH       VALLEY             NE   PUBLIC

            PHOTO RCVD VIA FACEBOOK OF MOSTLY PEA-NICKEL SIZE HAIL. A
            COUPLE OF QUARTER SIZE HAILSTONES ARE VISIBLE. TIME EST
            FM RADAR.

0655 PM     TSTM WND DMG     3 E KEARNEY AIRPORT     40.72N 98.95W
07/09/2014                   BUFFALO            NE   PUBLIC

            RCVD PHOTO VIA FACEBOOK OF AN EXTREMELY LARGE TREE
            SNAPPED AT THE BASE WITH MOST OF THE TREE FALLING ONTO
            THE FIRST AND SECOND STORIES OF A HOME. ANOTHER LARGE
            PORTION OF THE TREE LANDED IN THE YARD. DIAMETER AT THE
            BASE ESTIMATED 30 INCHES. TIME USED FROM NEARBY AWOS AT
            EAR AIRPORT. LOCATED ESTIMATED.

0655 PM     TSTM WND GST     KEARNEY AIRPORT         40.73N 99.01W
07/09/2014  E55.00 MPH       BUFFALO            NE   AWOS

0655 PM     TSTM WND DMG     6 E KEARNEY             40.70N 98.97W
07/09/2014                   BUFFALO            NE   PUBLIC

            THE TOP OF A GRAIN BIN BLOWN OFF. VINYL SIDING PARTIALLY
            BLOWN OFF ONE OUTSIDE WALL OF A HOME. LARGE TREE BRANCH
            SNAPPED OFF MID-WAY UP THE TREE. USED TIME FROM NEARBY
            AWOS AT EAR AIRPORT.

0656 PM     TSTM WND GST     GIBBON                  40.75N 98.84W
07/09/2014  E60.00 MPH       BUFFALO            NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS ESTIMATED 60 MPH WINDS AND GOLF
            BALL SIZE HAIL IN GIBBON.

0656 PM     HAIL             GIBBON                  40.75N 98.84W
07/09/2014  E1.75 INCH       BUFFALO            NE   EMERGENCY MNGR

0659 PM     TSTM WND DMG     15 N MINDEN             40.72N 98.95W
07/09/2014                   BUFFALO            NE   NWS EMPLOYEE

            INTERSTATE 80 EXIT 279, SEMI TRUCK BLOWN ON ITS SIDE.

0700 PM     TSTM WND GST     3 S GIBBON              40.70N 98.84W
07/09/2014  M68.00 MPH       BUFFALO            NE   EMERGENCY MNGR

            WIND MILL CAMP GROUND NEAR INTERSTATE 80 REPORTS MEASURED
            WIND GUST OF 68 MPH AND GOLF BALL SIZE HAIL. DAMAGE TO
            CAMPERS, TREES AND CROPS.

0700 PM     TSTM WND DMG     2 W GIBBON              40.75N 98.88W
07/09/2014                   BUFFALO            NE   TRAINED SPOTTER

            SEMI TRUCK AND TRAILER BLOWN ON ITS SIDE, BLOCKING HIWAY
            30 AT MAPLEWOOD INTERSECTION.

0704 PM     HAIL             4 SSW SHELTON           40.72N 98.76W
07/09/2014  E1.75 INCH       BUFFALO            NE   EMERGENCY MNGR

            AT THE I-80 INTERCHANGE. TIME EST FM RADAR.

0710 PM     HAIL             HEARTWELL               40.57N 98.79W
07/09/2014  M1.00 INCH       KEARNEY            NE   NWS EMPLOYEE

            LOTS OF SMALL HAIL ACCOMPANIED BY SOME QUARTER SIZE. HAIL
            COVERING THE GROUND IN SPOTS. EXTENSIVE CROP DAMAGE. HAIL
            COULD HAVE BEEN LARGER. EMPLOYEE CAME UPON THE HAIL WELL
            AFTER THIS OCCURRED. SO THE HAIL MAY HAVE PARTIALLY
            MELTED. TIME EST FM RADAR.

0712 PM     HAIL             NORTH LOUP              41.49N 98.77W
07/09/2014  E1.50 INCH       VALLEY             NE   TRAINED SPOTTER

            EXTENSIVE CROP DAMAGE.

0720 PM     HAIL             1 W KENESAW             40.62N 98.68W
07/09/2014  M1.00 INCH       ADAMS              NE   EMERGENCY MNGR

            QUARTER SIZE HAIL AND ESTIMATED 60 MPH WINDS

0722 PM     TSTM WND GST     4 NW HOLSTEIN           40.51N 98.70W
07/09/2014  E60.00 MPH       ADAMS              NE   TRAINED SPOTTER

            THESE WERE OUTFLOW WINDS AHEAD OF A SEVERE TSTM.

0725 PM     TSTM WND GST     2 NE NORMAN             40.50N 98.76W
07/09/2014  M85.00 MPH       KEARNEY            NE   MESONET

0729 PM     TSTM WND DMG     3 W ROSELAND            40.47N 98.61W
07/09/2014                   ADAMS              NE   NWS EMPLOYEE

            LARGE TREE LIMB DOWN. 10 INCHES IN DIAMETER. CORN
            SHREDDED FROM WINDS AND SMALL HAIL. TIME EST FM RADAR.

0729 PM     TSTM WND GST     4 SSE KENESAW           40.57N 98.63W
07/09/2014  E60.00 MPH       ADAMS              NE   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS ESTIMATED 60 MPH WIND GUST AT
            INTERSECTION OF HIWAY 6 AND WANDA AVENUE

0802 PM     HAIL             4 W COWLES              40.17N 98.52W
07/09/2014  E1.75 INCH       WEBSTER            NE   LAW ENFORCEMENT

            DEPUTY REPORTS GOLF BALL SIZE HAIL AND WINDS ESTIMATED AT
            60 TO 70 MPH.

0818 PM     TSTM WND GST     1 SW GUIDE ROCK         40.06N 98.34W
07/09/2014  E60.00 MPH       WEBSTER            NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS WIND GUSTS ESTIMATED UP TO 60
            MPH.

0848 PM     HAIL             BURR OAK                39.87N 98.30W
07/09/2014  M0.50 INCH       JEWELL             KS   CO-OP OBSERVER

            1/2 INCH HAIL REPORTED IN BURR OAK FOR 5 MINUTES.

0850 PM     HAIL             LITCHFIELD              41.16N 99.15W
07/09/2014  E1.00 INCH       SHERMAN            NE   911 CALL CENTER

            MOSTLY DIME SIZE HAIL BUT UP TO QUARTER IN PROGRESS.

0915 PM     TSTM WND GST     4 E COZAD               40.86N 99.91W
07/09/2014  E55.00 MPH       DAWSON             NE   PUBLIC

            REPORT RCVD BY WEB ENTRY.

0927 PM     TSTM WND DMG     RANDALL                 39.64N 98.05W
07/09/2014                   JEWELL             KS   TRAINED SPOTTER

            1 FOOT DIAMETER TREE LIMBS DOWN. WINDOW KNOCKED OUT.

&&

HALBLAUB
Special weather statement, Jul 9, 11:53 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1153 PM CDT WED JUL 9 2014

NEZ060-061-100545-
DAWSON NE-BUFFALO NE-
1153 PM CDT WED JUL 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAWSON AND WESTERN
BUFFALO COUNTIES UNTIL 1245 AM CDT...

AT 1153 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER OCONTO...OR 18 MILES SOUTH OF BROKEN BOW...MOVING SOUTHEAST AT
25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KEARNEY...LEXINGTON...OVERTON...AMHERST...SUMNER...RIVERDALE...MILLER
AND EDDYVILLE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 232 AND 238.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR SOUTH CENTRAL NEBRASKA.

LAT...LON 4105 9919 4072 9907 4074 9982 4105 9994
TIME...MOT...LOC 0453Z 327DEG 20KT 4114 9971

ROSSI
Special weather statement, Jul 10, 1:02 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
102 AM CDT THU JUL 10 2014

NEZ082-100645-
FURNAS NE-
102 AM CDT THU JUL 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARLAN AND FURNAS
COUNTIES UNTIL 145 AM CDT...

AT 101 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CAMBRIDGE TO 7 MILES
SOUTH OF DANBURY...AND MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY...HOLBROOK...EDISON...
WILSONVILLE...HENDLEY AND HOLLINGER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTH CENTRAL NEBRASKA.

LAT...LON 4035 9963 4000 9963 4000 10019 4035 10020
TIME...MOT...LOC 0601Z 291DEG 40KT 4032 10021 3993 10042

ROSSI
Local storm report, Jul 10, 1:14 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
114 AM CDT THU JUL 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 AM     HAIL             5 N LEXINGTON           40.85N 99.74W
07/10/2014  E1.00 INCH       DAWSON             NE   LAW ENFORCEMENT

0112 AM     TSTM WND GST     5 N LEXINGTON           40.85N 99.74W
07/10/2014  E60 MPH          DAWSON             NE   911 CALL CENTER

            50 TO 60 MPH WIND GUSTS

&&

JCB
Special weather statement, Jul 10, 1:18 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
118 AM CDT THU JUL 10 2014

KSZ017-100700-
ROOKS KS-
118 AM CDT THU JUL 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PHILLIPS AND ROOKS
COUNTIES UNTIL 200 AM CDT...

AT 117 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PLAINVILLE...OR 19 MILES SOUTHEAST OF NICODEMUS...MOVING EAST AT 20
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLAINVILLE...STOCKTON...PALCO...WOODSTON...DAMAR...ZURICH...CODELL
AND WEBSTER STATE PARK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR SOUTH CENTRAL NEBRASKA.

LAT...LON 3914 9960 3957 9960 3957 9906 3913 9905
TIME...MOT...LOC 0617Z 287DEG 16KT 3922 9932

ROSSI

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:00 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Sherman, Valley45 min
Jul 9, 7:12 PM CDTSevere Thunderstorm WarningGIDAdams, Kearney48 min
Jul 9, 7:34 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Kearney, Webster41 min
Jul 9, 7:37 PM CDTSevere Thunderstorm WarningGIDGreeley, Sherman, Valley38 min
Jul 9, 7:44 PM CDTSevere Thunderstorm WarningGIDBuffalo, Greeley, Howard, Sherman46 min
Jul 9, 8:00 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson45 min
Jul 9, 8:07 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster38 min
Jul 9, 8:14 PM CDTSevere Thunderstorm WarningGIDWebster22 min
Jul 9, 8:21 PM CDTSpecial Weather StatementGIDHall24 min
Jul 9, 8:40 PM CDTSpecial Weather StatementGIDSherman50 min
Jul 9, 8:44 PM CDTSevere Thunderstorm WarningGIDNuckolls46 min
Jul 9, 8:45 PM CDTAreal Flood AdvisoryGIDGreeley, Howard, Sherman, Valley3 hr
Jul 9, 8:46 PM CDTSevere Thunderstorm WarningGIDBuffalo, Sherman44 min
Jul 9, 8:59 PM CDTSpecial Weather StatementGIDDawson46 min
Jul 9, 9:04 PM CDTSevere Thunderstorm WarningGIDDawson41 min
Jul 9, 10:43 PM CDTSpecial Weather StatementGIDNuckolls47 min
Jul 9, 11:53 PM CDTSpecial Weather StatementGIDDawson52 min
Jul 10, 12:03 AM CDTSevere Thunderstorm WarningGIDDawson42 min
Jul 10, 12:30 AM CDTSevere Thunderstorm WarningGIDDawson45 min
Jul 10, 12:45 AM CDTSevere Thunderstorm WarningGIDDawson45 min
Jul 10, 1:02 AM CDTSpecial Weather StatementGIDFurnas43 min
Jul 10, 1:12 AM CDTSevere Thunderstorm WarningGIDDawson18 min
Jul 10, 1:29 AM CDTSevere Thunderstorm WarningGIDDawson, Gosper, Phelps46 min
Jul 10, 1:36 AM CDTSevere Thunderstorm WarningGIDFurnas, Gosper39 min
Jul 10, 1:54 AM CDTAreal Flood AdvisoryGIDDawson, Gosper3 hr
Jul 10, 2:09 AM CDTSevere Thunderstorm WarningGIDDawson19 min
Jul 10, 2:11 AM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps49 min
Jul 10, 3:15 AM CDTSpecial Weather StatementGIDFranklin45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.